Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 71, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Apr 13, 2007, 2:56 AM CDT for Caddo County, Oklahoma. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 13, 2007, 2:56 AM CDT (07:56 UTC)
- Expired
- Apr 13, 2007, 3:45 AM CDT
- In force
- 49 min
- Issued by
- NWS Norman, OK
- Area
- Counties, with a storm outline in the text
County Caddo County, OK
The radar
The Norman radar (KTLX), 112 km from the middle of the area, began a volume at 07:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 7.9 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1992 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 169 m²/s²
- 0-3 km storm-relative helicity
- 595 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KOUN 130756
SVROUN
OKC015-130845-
/O.NEW.KOUN.SV.W.0071.070413T0756Z-070413T0845Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
256 AM CDT FRI APR 13 2007
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CADDO COUNTY IN SOUTHWEST OKLAHOMA...
* UNTIL 345 AM CDT
* AT 256 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 5 MILES WEST OF EAKLY...MOVING NORTHEAST AT
45 MPH. HAIL UP TO THE SIZE OF QUARTERS IS LIKELY.
* LOCATIONS IN THE WARNING INCLUDE BRIDGEPORT...EAKLY AND HINTON.
TAKE SHELTER FROM THE STORM IN A STURDY BUILDING AND MOVE AWAY FROM
WINDOWS.
LAT...LON 3548 9862 3524 9862 3551 9830 3556 9831
3556 9852
$$
JAMES1 follow-up statement
000
WWUS54 KOUN 130813
SVSOUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
313 AM CDT FRI APR 13 2007
OKC015-130845-
/O.CON.KOUN.SV.W.0071.000000T0000Z-070413T0845Z/
CADDO OK-
313 AM CDT FRI APR 13 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 AM CDT
FOR CADDO COUNTY...
AT 313 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
SEVERE THUNDERSTORM 9 MILES NORTHEAST OF EAKLY...MOVING NORTHEAST AT
45 MPH. NICKEL TO QUARTER SIZE HAIL REMAINS LIKELY.
* LOCATIONS IN THE WARNING INCLUDE BRIDGEPORT...EAKLY AND HINTON.
LAT...LON 3548 9862 3524 9862 3551 9830 3556 9831
3556 9852
$$
JAMESWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 12, 9:35 PM CDT, 5 hours 21 minutes earlier.
Area forecast discussion, Apr 12, 9:35 PM CDT, 5 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 935 PM CDT THU APR 12 2007 .UPDATE... GRIDS WERE UPDATED TO INCLUDE PREVAILING SHOWERS AND OCCASIONAL THUNDERSTORMS THE REST OF THE EVENING IN SOUTHWEST AND WEST CENTRAL OK. THE AREA OF SHOWERS AND THUNDERSTORMS IS EXPECTED TO EXPAND INTO CENTRAL OK AS THE LOW-LEVEL JET DEVELOPS TONIGHT. TEMPERATURES WERE ADJUSTED DOWNWARD SLIGHTLY FOR TONIGHT BASED ON OBSERVATIONS PARTICULARLY IN NORTHWEST OK. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 63 46 52 40 / 10 80 100 70 HOBART OK 68 49 54 36 / 20 80 80 40 WICHITA FALLS TX 73 51 70 40 / 20 70 60 30 GAGE OK 53 42 45 32 / 20 90 90 80 PONCA CITY OK 52 41 49 35 / 10 90 100 90 DURANT OK 73 50 63 46 / 10 50 100 80 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 99/99
Hazardous weather outlook, Apr 12, 7:30 PM CDT, 7 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
730 PM CDT THU APR 12 2007
OKZ004>048-050>052-TXZ083>090-131200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
730 PM CDT THU APR 12 2007
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS WESTERN NORTH
TEXAS AND WESTERN OKLAHOMA.
LOCATION...
WEST OF A LINE FROM FREEDOM... TO WATONGA...TO WAURIKA...AND
INCLUDES ALL OF WESTERN NORTH TEXAS.
TIMING...
MOST LIKELY AFTER 9 PM.
IMPACTS...
GOLFBALL SIZE HAIL IS THE PRIMARY HAZARD...WITH WINDS TO 65 MPH A
SECONDARY HAZARD.
RECOMMENDED ACTIONS...
NONE.
DISCUSSION...
THUNDERSTORMS ARE EXPECTED TO INCREASE IN NUMBER AND INTENSITY
OVERNIGHT IN RESPONSE TO THE APPROACH OF AN UPPER LEVEL DISTURBANCE.
COLD MID LEVEL TEMPERATURES WILL COMBINE WITH INCREASING WIND SHEAR
TO SUPPORT THE POTENTIAL FOR ORGANIZED SEVERE STORMS CAPABLE OF
PRODUCING GOLFBALL SIZE HAIL...AND WINDS TO 65 MPH. AVERAGE MOVEMENT
WILL BE TOWARD THE NORTHEAST AT 35 MPH.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT FRIDAY APR 13.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...70 PERCENT.
OTHER HAZARDOUS WEATHER...
LIGHTNING MAY BE UNUSUALLY FREQUENT WITH STRONG TO SEVERE STORMS
OVERNIGHT.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
THUNDERSTORM OUTLOOK...
STRONG TO SEVERE STORMS WITH LARGE HAIL THE PRIMARY HAZARD MAY BE
ONGOING EARLY FRIDAY MAINLY SOUTH OF INTERSTATE 40...WITH THESE
STORMS WEAKENING BY MIDDAY.
CHANCES FOR SEVERE STORMS RESUME LATER IN THE DAY WITH A MODERATE
RISK OF SEVERE STORMS ACROSS SOUTHEAST OKLAHOMA...AND A SLIGHT RISK
OF SEVERE STORMS ACROSS THE REMAINDER OF THE RED RIVER VALLEY...AS A
SURFACE LOW AND DRYLINE MOVE ACROSS THE AREA. SUPERCELLS WILL BE
POSSIBLE...WITH LARGE HAIL...STRAIGHT LINE WINDS...AND TORNADOES
POSSIBLE.
OTHER HAZARDOUS WEATHER...
WINDY AND COLDER WEATHER WILL RETURN TO THE AREA FRIDAY NIGHT WITH
SNOW LIKELY ACROSS NORTHERN OKLAHOMA. REFER TO THE SPECIAL WEATHER
STATEMENT FOR MORE INFORMATION.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
FRIDAY.
JAMESIn the hours before
Special weather statement, Apr 13, 12:27 AM CDT, 2 hours 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 1227 AM CDT FRI APR 13 2007 OKZ033-TXZ083-130545- HARMON OK-HARDEMAN TX- 1227 AM CDT FRI APR 13 2007 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR HARDEMAN AND HARMON COUNTIES. A STRONG THUNDERSTORM WAS LOCATED 13 MILES SOUTH OF HOLLIS AT 1227 AM CDT...MOVING NORTHEAST AT 40 MPH. PEA TO DIME SIZE HAIL AND 50 MPH WINDS ARE LIKELY. PEOPLE IN HARDEMAN AND HARMON COUNTIES SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. JAMES
Special weather statement, Apr 13, 12:58 AM CDT, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 1258 AM CDT FRI APR 13 2007 OKZ033-034-130615- GREER OK-HARMON OK- 1258 AM CDT FRI APR 13 2007 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR GREER AND HARMON COUNTIES. A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTHWEST OF MCQUEEN AT 1258 AM CDT...MOVING NORTHEAST AT 45 MPH. PEA TO DIME SIZE HAIL...FREQUENT LIGHTNING...AND BRIEF HEAVY RAIN ARE LIKELY. PEOPLE IN GREER AND HARMON COUNTIES SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. JAMES
Local storm report, Apr 13, 1:19 AM CDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
119 AM CDT FRI APR 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0116 AM HAIL 1 S MANGUM 34.86N 99.50W
04/13/2007 M1.00 INCH GREER OK EMERGENCY MNGR
REPORTED BY EMERGENCY MANAGEMENT.
&&
KJLocal storm report, Apr 13, 1:21 AM CDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
121 AM CDT FRI APR 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0118 AM HAIL 1 NW MANGUM 34.89N 99.52W
04/13/2007 E1.75 INCH GREER OK EMERGENCY MNGR
REPORTED WEST OF TOWN ON HIGHWAY 9.
&&
KJLocal storm report, Apr 13, 1:25 AM CDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
125 AM CDT FRI APR 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0123 AM HAIL MANGUM 34.88N 99.50W
04/13/2007 M0.88 INCH GREER OK STORM CHASER
HAIL COVERING THE GROUND IN MANGUM
&&
KJSpecial weather statement, Apr 13, 1:56 AM CDT, 1 hour before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 156 AM CDT FRI APR 13 2007 OKZ022-130715- WASHITA OK- 156 AM CDT FRI APR 13 2007 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR WASHITA COUNTY. A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTHEAST OF ROCKY AT 156 AM CDT...MOVING NORTHEAST AT 40 MPH. SMALL HAIL IS LIKELY. A SEVERE THUNDERSTORM WAS IN KIOWA COUNTY...BETWEEN HOBART AND LONE WOLF...MOVING NORTHEAST AT 45 MPH. THIS STORM LIKELY CONTAINS QUARTER TO GOLFBALL SIZE HAIL...AND COULD EVENTUALLY MOVE INTO SOUTHERN WASHITA COUNTY. PEOPLE IN WASHITA COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. JAMES
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 13, 1:03 AM CDT | Severe Thunderstorm Warning | OUN | Greer | 27 min |
| Apr 13, 1:30 AM CDT | Severe Thunderstorm Warning | OUN | Greer, Kiowa | 45 min |
| Apr 13, 2:09 AM CDT | Severe Thunderstorm Warning | OUN | Washita | 51 min |
| Apr 13, 3:40 AM CDT | Severe Thunderstorm Warning | OUN | Canadian | 25 min |
| Apr 13, 3:45 AM CDT | Snow Advisory | OUN | Alfalfa, Ellis, Garfield, Grant, Harper, Kay and 4 more | 27 hr |
| Apr 13, 3:48 AM CDT | Severe Thunderstorm Warning | OUN | Beckham | 42 min |
| Apr 13, 3:55 AM CDT | Severe Thunderstorm Warning | OUN | Kingfisher | 29 min |
| Apr 13, 4:13 AM CDT | Severe Thunderstorm Warning | OUN | Greer, Harmon | 47 min |
| Apr 13, 5:07 AM CDT | Severe Thunderstorm Warning | OUN | Jackson, Kiowa | 38 min |
| Apr 13, 5:42 AM CDT | Severe Thunderstorm Warning | OUN | Kiowa | 48 min |
| Apr 13, 7:09 AM CDT | Severe Thunderstorm Warning | OUN | Marshall | 36 min |
| Apr 13, 7:14 AM CDT | Severe Thunderstorm Warning | OUN | Harmon | 46 min |
| Apr 13, 1:14 PM CDT | Severe Thunderstorm Warning | OUN | Seminole | 46 min |
| Apr 13, 4:30 PM CDT | Severe Thunderstorm Warning | OUN | Jefferson | 45 min |
| Apr 13, 5:15 PM CDT | Severe Thunderstorm Warning | OUN | Stephens | 45 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.